| Catalog Number |
CV-47702-E |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/05/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported the physician found the spring wire kinked during use on the patient.
Event or Problem Description
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned an opened cvc kit with multiple components including a single guide wire, arrow raulerson syringe (ars), and 18ga introducer needle for evaluation.The guide wire was returned within the advancer tube and showed evidence of use.The guide wire was observed to have one kink towards the distal end of the body.The distal j-bend was slightly misshapen but intact.Microscopic examination confirmed the kinks in the guide wire body.Both welds were present and were observed to be full and spherical.The kink in the guide wire was located 15mm from the distal tip.The overall length of the guide wire measured 602mm which is within the specification of 596-604 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.798mm which is within the specification of 0.788-0.826mm per guide wire product drawing.The guide wire was advanced through the returned ars and 18ga introducer needle to functionally test the guide wire.The guide wire passed through both components with minimal resistance.Performed per the instructions for use (ifu) statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." a manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant manufacturing issues were identified.The instructions for use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution that withdrawing the guide wire against the needle bevel or use of excessive force during removal could damage or break the wire.The report that the guide wire kinked during use was confirmed through examination of the returned sample.The guide wire had one kink towards the distal tip.The returned guide wire met all relevant dimensional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.